| Model Number |
96-2342 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Erythema (1840); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Itching Sensation (1943); Pain (1994); No Code Available (3191); Swelling/ Edema (4577)
| Date of Event |
01/01/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Pain with suspected infection.Implant date: (b)(6) 2017.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, d6b, d10, h6.A concomitant product was identified to be a competitor product used in conjunction with the previously reported adverse event.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d6a.
Event or Problem Description
On (b)(6) 2017, patient received primary left total knee replacement (using stemmed depuy tc3 and mbt revision components to address knee instability and pain, secondary to post-traumatic gonarthrosis.Patient had no intraoperative complications.Following surgery, the patient developed ongoing pain, swelling, and redness, with concern that she might either be experiencing infection or a hypersensitivity reaction.Ct scan displayed increased uptake around the knee suggesting inflammatory response.Standard allergy testing for food and environmental allergens proved negative, but the patient tested positive for metal sensitivity to nickel, with slight reaction to cobalt as well.A first stage of a two stage revision was performed with complete explantation of all implants, on (b)(6) 2020.Cultures were submitted to identify possible infection.An antibiotic spacer was placed for treatment in the interim period.Cultures taken produced no evidence of bacteria.Patient experienced erythematosus (redness of the skin) and transient itching, and her infection parameters in her blood remained elevated during the period between stage one and two revisions.A second test, to also rule-out bone cement, confirmed the nickel allergy, but showed no evidence of cobalt or bone cement sensitivity.The second stage took place on (b)(6) 2020.Competitor non-nickel containing definitive implants were re-implanted with the completion of treatment.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.